Hail, Chicot
- When
- May 25, 5:00 PM CST
- Where
- Chicot County, Jennie
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.250, -91.280
Pea to quarter sized hail occurred.
Showers and storms developed across portions of southeast Arkansas thanks to a moist airmass and afternoon heating.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Showers and storms developed across portions of southeast Arkansas thanks to a moist airmass and afternoon heating.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 25, 3:15 PM CST, 1 hour 45 minutes earlier.
Area Forecast Discussion National Weather Service Jackson MS 415 PM CDT WED MAY 25 2016 .DISCUSSION...An upper level short wave barely skirting our region in southwest to west flow aloft is helping instigate a somewhat potent looking thunderstorm cluster headed into the Mid South currently. Consolidated thunderstorm outflow expanding southeast from this activity is helping to kick up isolated to scattered storms in the juicy and unstable air mass across the Arklamiss Delta, further into the teeth of the generally suppressive upper level ridge extending north from the Gulf of Mexico. Latest HRRR and short range models depict this rather disorganized convection moving more toward the heart of the region this evening before diminishing late this evening owing to lack of instability. A few strong storms can be anticipated with gusty winds the main threat, but convection is generally expected to remain too unorganized for severe activity across our region. Late tonight, trough energy in the atmospheric upper levels will start reorganizing out to our west and focused Gulf moisture transport and subtle lift aloft could spawn a few showers or a stray storm before dawn along the western and northern periphery of the region. Otherwise, anticipate low clouds building in from the south again late tonight with maybe a bit of fog...mainly in Southeast Mississippi. The trend of a perturbed upper level pattern juxtaposed with abundant moisture and instability lying just west and northwest of the region will continue through Friday. During this time significant rains and some thunderstorm threats will focus just outside of the region, but outflow emanating east from storm clusters will help move pockets of convection into at least western and northwestern zones at times. At this juncture it appears that in our forecast area the prospect of more than a stray severe storm is low and with the recent spate of dry weather, it would take a whole lot of water to cause flooding issues. Considering the above, for now we have opted to keep the HWO clear but could certainly imagine over the next 48 hours or so short term trends could make a limited severe risk worthwhile (if ingredients come together just so). Of course we will be monitoring short term trends closely and will adjust the forecast as needed. Over this mentioned short term period chances of rain (as alluded to above) will be focused mainly away from central and southeastern Mississippi, although an isolated storm cannot be ruled out in those areas...primarily in the afternoon. The main story for the drier spots will be the building warmth and humidity with the prospect of hitting 90 degrees for the first time this season (for those locales that haven't) increasing gradually. By Saturday the perturbed pattern on our periphery will relax a bit, although at least afternoon showers and storm chances will continue along the northern and western borders into the weekend. It is over the weekend that ridging aloft will build back north from the Gulf of Mexico more strongly, kicking up heat a further notch. Those places which do not hit 90 degrees before this weekend may find it hard to avoid before next work week begins. Hello Summer! The prospect of rain may remain pretty limited for most heading through early next week, with thermal capping keeping instability- fueled afternoon and evening showers and storms mainly isolated. We may have to wait until the latter portion of next week to bring decent rain chances back for many in the region, although the time of the season for fronts bringing widespread predictable rain chances for all in the Lower Mississippi is certainly passing us by. /BB/ && .AVIATION...At 20z vfr conditions was noted across the region. Expect VFR flight categories to prevail at TAF sites over the area for the rest of this afternoon and evening. There may be some vcts at kglh and kgwo for this afternoon. Winds today will be southerly between 5-10 knots. These will subside a bit this evening, remaining southerly from 3-8 knots overnight. Some patchy low stratus is possible first thing Thursday morning, perhaps briefly reducing flight categories to MVFR status. Low stratus will dissipate by mid- morning./17/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 88 70 87 / 19 17 18 17 Meridian 65 88 66 86 / 7 11 10 10 Vicksburg 72 87 72 86 / 23 28 32 29 Hattiesburg 68 89 69 88 / 8 11 10 9 Natchez 72 86 72 84 / 22 31 23 28 Greenville 72 86 71 84 / 24 33 56 38 Greenwood 72 87 70 87 / 25 24 41 27 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && /BB/17/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT WED MAY 25 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 210 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT WED MAY 25 2016
ARZ075-252330-
CHICOT AR-
537 PM CDT WED MAY 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHICOT COUNTY THROUGH
630 PM CDT...
AT 537 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
WEST OF EUDORA...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE VILLAGE...EUDORA AND CHICOT JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3339 9120 3335 9114 3330 9114 3324 9110
3328 9108 3326 9105 3323 9107 3322 9109
3317 9108 3314 9116 3314 9119 3312 9120
3304 9139 3313 9146
TIME...MOT...LOC 2237Z 230DEG 18KT 3313 9136
DLThe Jackson/Brandon,MS radar (KDGX), 162 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
1 hail. Local standard time, as filed.
Pea to quarter sized hail occurred.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626727.